Complutense University Library

A generalized Q–Q plot for longitudinal data

Pardo Llorente, María del Carmen and Alonso Sanz, Rosa (2012) A generalized Q–Q plot for longitudinal data. Journal of Applied Statistics, 39 (11). 2349 -2362. ISSN 0266-4763

Official URL: http://www.tandfonline.com/doi/pdf/10.1080/02664763.2012.710896

View download statistics for this eprint

==>>> Export to other formats

Abstract

Most biomedical research is carried out using longitudinal studies. The method of generalized estimating equations (GEEs) introduced by Liang and Zeger [Longitudinal data analysis using generalized linear models, Biometrika 73 (1986), pp. 13-22] and Zeger and Liang [Longitudinal data analysis for discrete and continuous outcomes, Biometrics 42 (1986), pp. 121-130] has become a standard method for analyzing non-normal longitudinal data. Since then, a large variety of GEEs have been proposed. However, the model diagnostic problem has not been explored intensively. Oh et al. [Modeldiagnostic plots for repeated measures data using the generalized estimating equations approach, Comput. Statist. Data Anal. 53 (2008), pp. 222-232] proposed residual plots based on the quantile-quantile (Q-Q) plots of the chi(2)-distribution for repeated-measures data using the GEE methodology. They considered the Pearson, Anscombe and deviance residuals. In this work, we propose to extend this graphical diagnostic using a generalized residual. A simulation study is presented as well as two examples illustrating the proposed generalized Q-Q plots.

Item Type:Article
Uncontrolled Keywords:longitudinal data; generalized estimating equations; generalized residual; Q-Q plot
Subjects:Sciences > Mathematics > Applied statistics
ID Code:17432
Deposited On:13 Dec 2012 10:37
Last Modified:18 Dec 2012 15:56

Repository Staff Only: item control page